Washington, 2016

Wildfire in Washington, August 10, 2016

August 10, 2016 · NWS OTX · 1 event in 1 county or zone

The Division Road Fire, initially located 17 miles west of Othello, WA, was a human caused fire. This fire burned 720 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Division Road Fire, initially located 17 miles west of Othello, WA, was a human caused fire. This fire burned 720 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 9, 9:36 PM PST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 9, 9:36 PM PST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1036 PM PDT Tue Aug 9 2016

.SYNOPSIS...
A deep and slow moving low pressure system will move across the
area through Wednesday. This low will bring cooler temperatures
and the threat of showers and thunderstorms. A drying and warming
trend will develop late in the week before the next chance of
showers possibly Sunday. The hottest temperatures in the forecast
will be Saturday with above normal readings in the upper 80s and
90s.

&&

.DISCUSSION...
Evening update: the upper low is on the move. WV/IR imagery shows
it centered about near Lookout Pass this hour. The showers
continue to wrap around it but as the low continues to shift east
the focus for those showers will also begin to shift east.

This evening the brunt are found in a couple areas: from Ferry
county into the Upper Columbia Basin and over southeast
Spokane/eastern Whitman county into the central Panhandle. These
have decreased in intensity over the past few hours and
precipitation rates are generally less than a tenth of an
inch/hour. However there remains some isolated pockets were higher
rates are depicted, particularly going east of Coeur d'Alene into
the central Panhandle mountains. Shorter-range and high resolution
models suggests the western-most area of showers will dissipate
into the later evening/early overnight. However activity further
across the northeastern mountains through central Panhandle will
continue to form through the night. Yet again they should not be
as intense as those that occurred earlier.

Minor adjustments made to PoPs to account for some higher shower
coverage for this evening across that Ferry to Upper Columbia
Basin area. I also continued PoPs a bit further west on Wednesday
morning per some guidance suggesting another lobe of showers may
slip by before the main focus shifts into the northeast WA and ID
Panhandle Mountains. Other adjustments made to lower overnight
lows just a little bit. There was some though that there could
some FOG in the northeast valleys. It is not typical for this time
of year but there is a lot of low level moisture and were are in a
cool airmass. However the wealth of cloud cover in place will make
this harder to develop. It will be monitored but for now it was
left out of the official forecast. /J. Cote'

&&

.AVIATION...
06Z TAFS: An upper low will continue to pull away into Montana
but scattered showers will continue to wrap around this feature
through tonight into Wednesday morning, impacting mainly the
eastern TAF sites. There is some risk for thunderstorms but the
risk is slight. Conditions are expected to remain mainly VFR, but
there is the potential for some low clouds/stratus to develop
toward morning given the moist boundary layer. Through the later
morning and afternoon the main risk of showers/t-storms will
shift into the north and eastern mountains while the remainder of
the area clears out. /J. Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        53  77  58  85  60  88 /  50  20  10  10   0   0
Coeur d'Alene  52  75  54  84  56  86 /  50  20  10  10   0   0
Pullman        50  76  52  84  53  88 /  20  10  10  10   0   0
Lewiston       55  83  59  90  63  94 /  20  10  10  10   0   0
Colville       54  79  54  87  54  91 /  50  30  20  10   0   0
Sandpoint      52  72  51  80  52  84 /  50  30  20  10  10   0
Kellogg        50  70  51  79  54  83 /  70  30  20  10  10   0
Moses Lake     54  83  57  90  59  94 /  20  10  10   0   0   0
Wenatchee      58  84  61  89  64  93 /  10  10  10   0   0   0
Omak           55  85  59  91  62  93 /  20  20  10  10   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 9, 4:02 PM PST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
502 PM PDT TUE AUG 9 2016

IDZ001>004-026-027-WAZ031>038-041>044-110015-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
502 PM PDT TUE AUG 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Moses Lake Area

When
August 10, 12:01 AM PST to 11:59 PM PST
Where
Moses Lake Area forecast zone
Reported by
Other Federal Agency
Coordinates
47.095, -119.006 (the zone’s center; the record gives no point)

No structures were threatened or damaged and the estimated costs associated with mitigation/suppression of the Division Road Fire were $150,000.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2016Every state in 2016This day in weather historyWarnings in Washington, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655833.